Alert archive / Virginia / Flash Flood Warnings in 2022

Flash Flood Warning 10, NWS Blacksburg, VA

July 26, 20224 counties in Virginia; Caswell County, Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jul 26, 2022, 4:51 PM EDT for 4 counties in Virginia; Caswell County, Rockingham County, Stokes County, North Carolina. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2022, 4:51 PM EDT (20:51 UTC)
Expired
Jul 26, 2022, 6:40 PM EDT
In force
109 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Caswell County, NC, Rockingham County, NC, Stokes County, NC, City of Danville, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 61 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2022-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2022-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1162 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

473 
WGUS51 KRNK 262051
FFWRNK
NCC033-157-169-VAC089-141-143-590-270045-
/O.NEW.KRNK.FF.W.0010.220726T2051Z-220727T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
451 PM EDT Tue Jul 26 2022

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Northwestern Caswell County in north central North Carolina...
  Northern Rockingham County in north central North Carolina...
  Northern Stokes County in north central North Carolina...
  Southern Henry County in south central Virginia...
  Southwestern Pittsylvania County in south central Virginia...
  The City of Danville in south central Virginia...
  Southeastern Patrick County in southwestern Virginia...

* Until 845 PM EDT.

* At 451 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. The expected rainfall rate is 2 
  to 4 inches in 1 hour. Flash flooding is expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas. Street
           flooding in Danville and Eden is expected as well.

* Some locations that will experience flash flooding include...
  Danville...                        Eden...
  Stoneville...                      Mayfield...
  Sandy Ridge...                     Providence...
  Francisco...

This includes the following streams and drainages...
  Cane Creek, Cascade Creek, Childress Creek, Buffalo Creek, Big 
  Beaver Island Creek, Buckhorn Branch and Big Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3657 8036 3657 8037 3664 7969 3667 7932
      3651 7930 3649 7952 3644 8041

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR

$$

WP
1 follow-up statement
024 
WGUS71 KRNK 262240
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
640 PM EDT Tue Jul 26 2022

NCC033-157-169-VAC089-141-143-590-262250-
/O.CAN.KRNK.FF.W.0010.000000T0000Z-220727T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caswell NC-Rockingham NC-Stokes NC-Henry VA-Patrick VA-Pittsylvania
VA-City of Danville VA-
640 PM EDT Tue Jul 26 2022

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN CASWELL, 
NORTHERN ROCKINGHAM, NORTHERN STOKES, SOUTHERN HENRY, SOUTHWESTERN 
PITTSYLVANIA AND SOUTHEASTERN PATRICK COUNTIES AND THE CITY OF 
DANVILLE...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

A Flood Watch remains in effect until 1200 AM EDT for portions of 
North Carolina, Virginia and southeast West Virginia.

LAT...LON 3657 8036 3657 8037 3664 7969 3667 7932
      3651 7930 3649 7952 3644 8041

$$

WP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:45 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 26, 3:45 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
345 PM EDT Tue Jul 26 2022

.SYNOPSIS...
A stationary front will extend from the DelMarVa to the Mid
Mississippi Valley tonight through Friday. Several periods of
showers and thunderstorms are expected until the front
potentially pushes just south of the region on Friday. Flooding
will be an on going threat through the end of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 320 PM EDT Tuesday...

   No change to Flood Watch.

Satellite images had showed a few breaks in the clouds in the
foothills and piedmont of Virginia and North Carolina. This
provided enough heating to lower Lifted Index values and raise
Convective Available Potential Energy to about 2500 J/kg.

Clusters of thunderstorms will continue across this area with
gusty wind from any of the stronger cells. Hi-Res models keep
thunderstorms ongoing through 23-00Z/7-8PM.

Meanwhile, closer to the front a persistent band of showers and
embedded thunderstorms extended from southern West Virginia into
central Virginia. Little change in the orientation of this
precipitation for tonight and Wednesday. Probability of
precipitation will be highest from southeast West Virginia and
lowest in the North Carolina piedmont.

The coverage and intensity of precipitation will be at a
relative minimum between midnight and 8AM. Although the
precipitation will not completely end, coverage will be less.

After sunset in locations with in between rounds of rain, patchy
fog will develop. Persistence and NBM guidance used for lows
tonight will limited cooling potential due to such high dew
points.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
As of 245 PM EDT Tuesday...

  Stalled front will provide wet weather through
  the end of the week.

A stalled stationary front currently lays across our region, and
throughout the week, it will drift north and south, but generally
will stay near the CWA. No particular day seems to be highlighted by
model guidance as the most intense rainfall or greatest risk of
severe weather. The danger with the weather this week lies in the
persistence of the boundary encouraging showers and storms with
potentially high rain rates for several days in a row. As the ground
becomes saturated after early week rains, flooding becomes more
likely as heavy rain falls on areas that have no ability to absorb
the moisture, thus creating significant runoff in addition.

PWAT values will be near 2 inches for most of the week, so there
will be no issue with access to moisture for the storms this week.
The greatest focus for the rain will be along and west of the Blue
Ridge, with our mountain areas being highlighted for moderate or
slight risk of excessive rain the remainder of the workweek.

By Friday a cold front will move southeast out of the OH River
Valley, grabbing the stationary front and moving it out of the area,
but eventually sagging and stalling out itself somewhere over the
east coast. The final resting location of this second front will
determine how active Friday's rain will be.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
As of 245 PM EDT Tuesday...

   More rain on tap in the extended forecast.

As this second front sags south and basically replaces the previous
stalled front, daily showers and storms will continue to affect the
area. How far south the new boundary sags into the Carolinas will
determine our weekend weather, further south may provide us a break,
but nearer the NC/VA boundary would keep the rain coming. Patterns
in the models do agree that the stationary boundary will slowly lift
north in the early portion of next week, which, again, will affect
us differently depending on how far south it starts. To express the
uncertainty while acknowledging the presence of a front to provide
forcing for showers, have broadly left chance PoPs for most of the
long term forecast period.

Temperatures in the extended forecast will be mild, as we look to be
a few degrees below normal this weekend and early next week.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 320 PM EDT Tuesday...

Satellite images had showed a few breaks in the clouds in the
foothills and piedmont of Virginia and North Carolina. Ceilings
were VFR. This provided enough heating to lower Lifted Index
values and raise Convective Available Potential Energy to about
2500 J/kg. Ceilings will drop to MVFR after midnight.

Clusters of thunderstorms with MVFR ceilings and visibility will
continue across this area with gusty wind from any of the
stronger cells. Hi-Res models keep thunderstorms ongoing
through 23-00Z/7-8PM.

Meanwhile, closer to the front a persistent band of showers and
embedded thunderstorms extended from southern West Virginia into
central Virginia with widespread MVFR to IFR ceilings. Little
change in the orientation of this precipitation for tonight and
Wednesday.

The coverage and intensity of precipitation will be at a
relative minimum between midnight and 8AM. Although the
precipitation will not completely end, coverage will be less.

After sunset in locations with in between rounds of rain, patchy
MVFR fog will develop. KBLF may lower to IFR due to a persistent
westerly component in the surface and low level wind.

Average confidence for ceiling, visibility and wind.

.Extended Aviation Discussion...

The front will meander and linger about the region throughout
the week with periods of showers/thunderstorms, mainly favoring
the afternoon/evening hours. The abundant moisture and daily
precipitation will result in areas of dense late night/early
morning fog/low clouds with MVFR or lower conditions.

Another front will approach the area on Saturday and may briefly
push the deepest moisture farther south into the Carolinas.
Confidence in this occurring is low at this point with the more
likely scenario for the front to linger close to the
Virginia/North Carolina border.

Some periods of VFR will occur between late night/early morning
fog and afternoon showers and thunderstorms, especially east of
the Blue Ridge.

&&

.HYDROLOGY...
As of 320 PM EDT Tuesday...

Flood Watch for Excessive Rainfall remains in effect for the
foothills west through the mountains.

Precipitable water values from the 12Z/8AM at RNK were
1.83 inches and at GSO 2.05 inches, both well above normal.
Based on current FFG and expected precipitation through the
rest of the evening, as well as where heavier rain has fallen
in the past 48 hours, the flash flood threat continues.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until midnight EDT tonight for VAZ007-009>020-
     022>024-032>035.
NC...Flood Watch until midnight EDT tonight for NCZ001>003-018-019.
WV...Flood Watch until midnight EDT tonight for WVZ042>044-507-508.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...VJ
LONG TERM...VJ
AVIATION...AMS/RAB
HYDROLOGY...AMS
Hazardous weather outlook, Jul 26, 12:42 PM EDT, 4 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
1242 PM EDT Tue Jul 26 2022

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508-
271000-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
1242 PM EDT Tue Jul 26 2022

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition, a few strong to severe thunderstorms are possible,
mainly this afternoon/evening with damaging wind gusts being the
main hazard.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered to numerous showers and thunderstorms are expected each
day through the weekend. Locally heavy and repeated rainfall in the
same areas will result in an increased threat for flooding and flash
flooding through the week. A few storms could also become strong to
severe with damaging wind gusts being the main hazard.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
calling 1-866-215-4324, social media, email at rnk.skywarn@noaa.gov
or online at www.weather.gov/rnk.

NCZ004>006-020-VAZ043>047-058-059-271000-
Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
1242 PM EDT Tue Jul 26 2022

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia and south central
Virginia.

.DAY ONE...This afternoon and tonight.

Scattered to numerous showers and thunderstorms are expected again
today with the greatest coverage during the afternoon and evening.
The main hazard with these thunderstorms will be pockets of heavy
rainfall and localized flooding. In addition, a few strong to severe
thunderstorms are possible, mainly this afternoon/evening with
damaging wind gusts being the main hazard.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered to numerous showers and thunderstorms are expected each
day through the weekend. Locally heavy and repeated rainfall in the
same areas will result in an increased threat for flooding and flash
flooding through the week, especially across the mountains. A few
storms could also become strong to severe with damaging wind gusts
being the main hazard.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
calling 1-866-215-4324, social media, email at rnk.skywarn@noaa.gov
or online at www.weather.gov/rnk.

In the hours before

Special weather statement, Jul 26, 3:09 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
309 PM EDT Tue Jul 26 2022

NCZ019-020-261945-
Yadkin NC-Wilkes NC-
309 PM EDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of
southeastern Wilkes and western Yadkin Counties through 345 PM EDT...

At 309 PM EDT, Doppler radar was tracking a strong thunderstorm near
Windy Gap, or 7 miles southeast of Wilkesboro, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wilkesboro...
Windy Gap...
Buck Shoals...
Brooks Crossroads...
Clingman...
Lone Hickory...
and Arlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3606 8091 3606 8098 3605 8100 3606 8115
      3615 8116 3625 8074 3605 8071
TIME...MOT...LOC 1909Z 261DEG 22KT 3608 8106

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WP
Special weather statement, Jul 26, 3:28 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
328 PM EDT Tue Jul 26 2022

VAZ034-045-262000-
Campbell VA-Bedford VA-
328 PM EDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of
southern Campbell and southeastern Bedford Counties through 400 PM
EDT...

At 328 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leesville, or near Huddleston, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Altavista...
Huddleston...
Evington...
Rustburg...
Hodges...
Gladys...
and Long Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3705 7897 3708 7912 3709 7913 3708 7914
      3710 7920 3712 7921 3710 7922 3710 7924
      3713 7925 3711 7928 3712 7932 3714 7934
      3712 7935 3716 7954 3725 7948 3728 7896
TIME...MOT...LOC 1928Z 270DEG 30KT 3716 7939

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WP
Special weather statement, Jul 26, 3:37 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
337 PM EDT Tue Jul 26 2022

VAZ032-043-262000-
Henry VA-Patrick VA-
337 PM EDT Tue Jul 26 2022

...Strong thunderstorms will impact portions of
central Henry and east central Patrick Counties and the City of
Martinsville through 400 PM EDT...

At 337 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bassett to Philpott Dam to near Sanville.
Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Martinsville...
Bassett...
Leatherwood...
Villa Heights...
Chatmoss...
Collinsville...
and Philpott Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3669 8026 3681 8005 3678 8003 3678 8001
      3679 8003 3679 8001 3683 8000 3676 7966
      3674 7967 3662 7983
TIME...MOT...LOC 1937Z 269DEG 27KT 3679 7999 3676 8003 3670 8014

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WP
Special weather statement, Jul 26, 4:02 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
402 PM EDT Tue Jul 26 2022

NCZ003-004-VAZ032-043-262030-
Stokes NC-Surry NC-Henry VA-Patrick VA-
402 PM EDT Tue Jul 26 2022

...Strong thunderstorms will impact portions of
northeastern Surry, northwestern Stokes, central Henry and southern
Patrick Counties and the City of Martinsville through 430 PM EDT...

At 402 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Figsboro to Mount Airy. Movement was
southeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Martinsville...
Mount Airy...
Flat Rock...
Stuart...
Francisco...
Spencer...
and Ararat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3652 8078 3656 8064 3656 8061 3657 8061
      3680 7981 3675 7967 3671 7967 3639 8054
TIME...MOT...LOC 2002Z 292DEG 9KT 3676 7980 3652 8062

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WP
Special weather statement, Jul 26, 4:12 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
412 PM EDT Tue Jul 26 2022

VAZ044-058-262045-
Halifax VA-Pittsylvania VA-
412 PM EDT Tue Jul 26 2022

...Strong thunderstorms will impact portions of
central Pittsylvania and northwestern Halifax Counties through 445 PM
EDT...

At 412 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hurt to near Gretna to near Swansonville.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chatham...
Gretna...
Brookneal...
Blairs...
Ingram...
Mt Airy...
and Java.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3667 7919 3666 7963 3697 7942 3708 7930
      3707 7920 3705 7919 3707 7918 3706 7908
      3704 7905 3704 7902 3703 7901 3705 7898
      3705 7896 3703 7892
TIME...MOT...LOC 2012Z 258DEG 26KT 3707 7924 3699 7933 3674 7951

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

WP
Special weather statement, Jul 26, 4:42 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
442 PM EDT Tue Jul 26 2022

NCZ005-VAZ043-262115-
Rockingham NC-Henry VA-
442 PM EDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of
northern Rockingham and southeastern Henry Counties through 515 PM
EDT...

At 441 PM EDT, Doppler radar was tracking a strong thunderstorm near
Eden, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eden...
Ridgeway...
Oregon Hill...
Price...
Ruffin...
Draper...
and Sandy Level.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3649 8002 3661 7990 3659 7970 3654 7971
      3654 7961 3643 7952
TIME...MOT...LOC 2041Z 266DEG 30KT 3654 7980

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:39 AM EDTSpecial Weather StatementRNKBland, Carroll, Giles, Grayson, Pulaski, Wythe and 2 more51 min
Jul 26, 10:29 AM EDTFlood WatchRNKAlleghany, Amherst, Bath, Bedford, Bland, Botetourt and 21 more14 hr
Jul 26, 1:41 PM EDTSpecial Weather StatementRNKTazewell34 min
Jul 26, 2:00 PM EDTSpecial Weather StatementRNKCity of Danville30 min
Jul 26, 2:09 PM EDTSpecial Weather StatementRNKBland, Giles, Pulaski36 min
Jul 26, 2:47 PM EDTSpecial Weather StatementRNKMontgomery13 min
Jul 26, 3:04 PM EDTSpecial Weather StatementRNKFranklin26 min
Jul 26, 3:27 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania48 min
Jul 26, 3:28 PM EDTSpecial Weather StatementRNKCampbell32 min
Jul 26, 3:37 PM EDTSpecial Weather StatementRNKCity of Martinsville23 min
Jul 26, 3:47 PM EDTSevere Thunderstorm WarningRNKAppomattox, Bedford, Campbell, Charlotte, Pittsylvania43 min
Jul 26, 4:02 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville28 min
Jul 26, 4:12 PM EDTSpecial Weather StatementRNKPittsylvania33 min
Jul 26, 4:21 PM EDTAreal Flood AdvisoryRNKCarroll, Patrick3 hr
Jul 26, 4:25 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax50 min
Jul 26, 4:34 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania, City of Danville56 min
Jul 26, 5:00 PM EDTSpecial Weather StatementRNKBuckingham30 min
Jul 26, 2:33 PM EDTSpecial Weather StatementRNKWilkes27 min
Jul 26, 3:09 PM EDTSpecial Weather StatementRNKWilkes36 min
Jul 26, 4:42 PM EDTSpecial Weather StatementRNKRockingham33 min
Jul 26, 5:45 PM EDTAreal Flood AdvisoryRNKSurry103 min
Jul 26, 6:19 PM EDTSpecial Weather StatementRNKCaswell26 min

Nearby

Flash Flood Warnings in Virginia, 2022Flash Flood Warnings in North Carolina, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.